Schizophrenia.com

Am I addicted to klonopin now?

I take it since 7 years, once in 2 days… I take 1 mg, when i take it…
But i wonder if i’ill do it without it one day?
In fact, i felt more emotions today and i realized, that the lack of them in the past, was making me quite crazy… I guess the oppressed emotions so deep in me is a negative symptom isnt it?
I fight this now since an year with a bit more activities, some efforts, some exteriorisation by talking more, i also let in the suffering, cause avoiding it seems to me pathological…
And today, for the first time, i felt my emotions saner, stronger, more obvious too…
But i still risk to need more time in order to heal better. So i’d still need my klonopin.
Is it so dangerous to be so long on it? :confused:
Who else takes benzos here since years? It helps my sadness even tbh, my body too, who is in torture sometimes by the way that i am functioning still in sickness…
My ex pdoc was allowing me the klonopin, but not my current doc. He is scared of the addiction… But i really need it. I have fears too, yeap.
Hugs to all :kissing:

Yes, you’re physically addicted to it by now.

If you ever want to come off it, you’ll have to taper off it really really really slowly.

2 Likes

Oh, ok, it sucks…
Also, @everhopeful, did someone in his illness knew this withdrawal of his/her emotions?
Some stronger and more positive emotions hit me today tbh for the first time since decades and i realized, that the most of my suffering is probably on this level - the emotional level…
I feel some emotions, but they are deep down in me, quite buried and i guess mostly painful and negative… I often feel empty on the level of my chest, where the emotions are supposed to be.
Can i recover on my emotions too one day if i am patient as till now? I need them really strong and positive lol… The withdrawal of emotions is a negative symptom in fact?
Tbh, ive felt for long time as a psycho to have so weak and sick emotions, but now i try to pardon myself this. I’ve paid it all too in a way… :confused:

1 Like

Benzo withdrawal is horrible.

1 Like

Klonopin is a Benzo with antidepressant properties. You may experience heightened anxiety and depression coming off of it.

I quit taking Valium 2 weeks ago.

Benzo’s can cause problems for weeks or even months after stopping them.

Withdrawals can be anywhere from subtle to extreme. For me I’m having panic attacks. I’ll wake up in the morning my as soon as I open my eyes my pupils dilate and my heart starts racing. I get this sense of overwhelming dread. At first I was really tense. I felt really nervous I was trembling. Slowly I’m getting better.

The reason I stopped taking valium is it was making me paranoid. It also made me angry all the time.

I take 1mg of klonopin everyday. :gorilla::gorilla::gorilla:

My psychiatrist is against benzos.
Only in rare occasions

Isn’t it dangerous for us, bear?
Since how much time you take it? It helps me though, I am very fearful person :pensive:
Is it so bad, that I take it since 7 years?
I wonder if we can stop it one day…
You take it for what, greybear? For the paranoia and the anxiety isn’t it? It’s a great med I find, but addictive yeah… I take it even when I am in too much pain about my future…

I have been taking it for a couple years for paranoia and anxiety. I hope I can get off of it some day. :cow2::cow2::cow2:

1 Like

You have to come of it really slowly. Standard advice is to reduce by 10% of your previous dose every 4 weeks, but that may not work for you, for example you may have to go slower and reduce by 5% every 6 weeks, or maybe you can go quicker at 15% every 2 weeks. You have to see how your body reacts and make a judgment call. Eventually you may reduce down to 50% of your dose but can’t go any further, so hold that dosage for a few weeks or months, then start reducing again when you feel better. Coming of benzos isn’t easy, don’t be in a rush and take your time.

By the end you will be chopping your pills into tiny little pieces and taking those for months. Eventually, after about 6-8months of reductions you may be able to quit.

It’s along process for most people. Quitting Cold Turkey can result in seizures and death.

But that’s the problem @Headspark , I dont plan to stop it now, cause I am very sick still… it helps even my emotional pain a bit :smirk:
Is it so serious to remain on it? Yeah, I worry a bit…
I am very sick still, idk when I’ll get better…

If it works with minimal side effects then stick with it, but if you ever want to quit follow my advice and take it slowly.

1 Like

I took it for a short time iirc like 3-4 months. I did feel some depression afterward which I’m still on sertraline for now. Its a pretty low dose 50 mg and I haven’t needed to raise it. Honestly I think if I could of gotten proper help when I needed and didn’t smoke ciggs and drink id probably be fine without the sertraline.

Can I get over my sz even if I remain on klonopin? Or this benzo can become an obstacle even for my recovery? This is my main question…
Please, share your thoughts…
I know one lady, who is prescribed xanax till life… but wont we be zombies with a benzo till life? :smirk::thinking:
Are there people who are happy and healthy even while being on a benzo all their lives?
I wonder also if I’ll start to need it less and less if I start to recover… but my fear is that its strongly addictive, I am not sure this can happen…
Anyone else in the world who was on a benzo all his life, but he was fine despite this? Sorry if my questions are boring… I just dont know how dangerous is this med… I fear that a lit tbh, will I be unhealthy on it?
But yeah, for me, this friend of mine, who is prescribed a xanax till life is a phenomenon to me… she even believes, that the xanax is not addictive lol… She just said, that the thing is to not raise the dosage lol…

I was on klonopin for over a year and became dependent on it, so I speak from experience. It didn’t make me a zombie, or even drowsy, but almost a year in I started spasming in bed. It was the weirdest thing, I was fine during the day, standing, walking, sitting, but when I went to lay down in my bed I would have full body spasms or jerks every 10 minutes or so. They where split second events, I would jerk/spasm then be fine till the next one. Once I fell a sleep it didn’t happen anymore. Once that started happening I weened myself off it and the problem went away. Took me several months to reduce my dosage to nothing and I still had about a months worth of withdrawals.

1 Like

Im on klonopin for 15 years.
It is prescribed.
Never had problems with it 3 x 2 mg
You cant blame benzos for way you live.

1 Like

But if I tolerate it well, being on it a whole life??? Wont I be unhealthy with it? And unable to deal with the smallest stress?

1 Like

If you tolerate it well and it works don’t worry about being on it for life. I’ll be on antispychotics for life and I’ve become fine with that.

Oh I see, dear zoa. So it cant be an obstacle for my recovery?
Lol, our countries give benzos easily I find… it can even help me to recover you think? But I turned in a person unable to deal with the smallest stresses… but I work on this now…
You have a big dose though but I am glad, that it’s not a problem for you :slightly_smiling_face:

1 Like

Maybe I just need to not abuse with it? Not raising the dosage?
Yeah, a benzo till life, idk… they are probably more dangerous than the aps…
I dont know if you can be healthy and fine if I am on a “stoning” med… Are there people on benzos till life? I am surprised but i am silly too still :crazy_face: